MAUDE Adverse Event Report: BIOMET UK LTD. OXF UNI TOFFEE HAMMER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

BIOMET UK LTD. OXF UNI TOFFEE HAMMER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in the process of being returned to zimmer biomet for investigation.Once the investigation is complete, a supplemental mdr will be submitted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a toffee hammer broke while impacting trial implants.
 
Event or Problem Description
It was reported that a toffee hammer broke while impacting trial implants.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Reported event was unable to be confirmed due to limited information received from the customer.Dhr review was unable to be performed as the lot number of the device involved in the event is unknown.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OXF UNI TOFFEE HAMMER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key8747984
Report Number3002806535-2019-00550
Device Sequence Number1708743
Product Code HXC
UDI-Device Identifier00880304525658
UDI-Public00880304525658
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-422760
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age49 YR
Patient Weight92